Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Jun 11, 2021, 1:49 PM EDT for Leslie County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 1:49 PM EDT (17:49 UTC)
- Expired
- Jun 11, 2021, 2:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jackson, KY
County Leslie County, KY
The radar
The Jackson,KY radar (KJKL), 40 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255
WWUS83 KJKL 111749
SPSJKL
Special Weather Statement
National Weather Service JACKSON KY
149 PM EDT Fri Jun 11 2021
KYZ114>117-111830-
Clay-Perry-Owsley-Leslie-
149 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OWSLEY...NORTHERN
LESLIE...WEST CENTRAL PERRY AND NORTHEASTERN CLAY COUNTIES...
At 149 PM EDT, a strong thunderstorm was located over Whoopflarea, or
13 miles northeast of Manchester, moving southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hazard, Hyden, Buckhorn, Seth, Hoskinston, Enline, Cinda, Mistletoe,
Dryhill, Shoal, Smilax, Kaliopi, Bobs Fork, Wild Cat, Newfound,
Barcreek, Confluence, Whoopflarea, Mosley Bend and Thousandsticks.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3722 8371 3738 8362 3736 8354 3733 8354
3735 8349 3729 8320 3704 8333
TIME...MOT...LOC 1749Z 292DEG 14KT 3727 8358
$$
GREIFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Jun 11, 11:27 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 11, 11:27 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 1127 AM EDT Fri Jun 11 2021 .UPDATE... Issued at 1127 AM EDT FRI JUN 11 2021 The forecast remains largely on track for the afternoon and evening with showers and storms across the area. Stuck with categorical PoPs across the area as no particular portion of the CWA was favored within the model runs. Freshened up the hourly temperatures and dewpoints into the afternoon with current obs. UPDATE Issued at 734 AM EDT FRI JUN 11 2021 Fortunately, storms have shown a bit more movement over the past hour, but still a few pockets of heavy rain falling in eastern Kentucky. Outside of freshening up the hourly temperatures and dewpoints, no other changes needed right now. && .SHORT TERM...(Today through Saturday) Issued at 430 AM EDT FRI JUN 11 2021 An upper level low resides across the region this morning with a very moist airmass in place. PW values range from 1.80-2.00 across Kentucky right now. The upper level low continues to provide some weak ascent that has led to some heavy showers and storms overnight. This activity continues to expand. With the upper level low virtually on top of us, storm movement has been very slow to almost stationary at times. This is promoting some very heavy rain early this morning in a few places. With little change expected today and CAMs continue to additional development through the day, opted to hoist a flash flood watch. The ground is also quite saturated in places from the rainfall yesterday and overnight. Thus, some of the area is a bit more primed today. Left the northwestern portion of the CWA out of the watch as the CAMs are really hitting the southern areas more and they have generally seen less rain to the north. The upper level low will shift eastward tonight with a weak trough axis shifting southward across the area. This may provide one last good chance of rain through the mid to late evening hours. While a few showers could hold on into Saturday morning, the trend is for slightly drier weather for Saturday as heights continue to build across the region. A few models try to bring in a few showers late in the day, but certainly should be less coverage than most days this week. Highs today will be similar to yesterday generally peaking around 80 with the clouds and precipitation. Should see temperatures reach the mid 80s on Saturday with a bit more sunshine. .LONG TERM...(Saturday night through Thursday) Issued at 430 AM EDT FRI JUN 11 2021 The period will begin with lingering activity, but will be a bit more quiet moving forward. An upper level low that brought unsettled weather much of this week will have shifted east, with a surface low in New England for the start of the period. A weak cold front will accompany this, bringing a chance of showers/storms mainly in the afternoon and especially along the Virginia Border. As the upper level wave departs, another shortwave will take shape across the eastern USA and Canada as it rounds the base of the Canadian vort and digs southward early next week. A surface low will develop as a result and will be positioned across the Southeast. To the west, a large ridge will sit across the Midwest keeping the upper level pattern very meridional. Through the day Tuesday, guidance diverges. The GFS is more bullish, suggesting showers working in during the afternoon and evening as a second front works out of the Great Lakes region. On the contrary, the ECMWF and Canadian lean on the dry side with activity staying east of the CWA. Given the uncertainties, have leaned on the blend here. Given the upslope flow and better low-level moisture, it is reasonable to see slight chance showers/storms along Virginia. Rising heights will then follow for the end of the period, as a surface high works into the upper Mississippi Valley and then Ohio Valley, resulting in mostly dry weather. Temperatures will run above the norm through the first half of the period, generally ranging from the low to mid 80s in the afternoons and low to mid 60s overnight. With a second front progressing across the region Tuesday afternoon, temperatures will take a dip into Wednesday. Highs will be in the mid to upper 70s and overnight lows in the low 50s. An anticyclone and southerly flow will then increase temperatures for the end of the period, with highs near average for Thursday. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) ISSUED AT 734 AM EDT FRI JUN 11 2021 Low IFR stratus will slowly lift into an MVFR layer this morning, before returning to VFR this afternoon. Torrential showers and storms will be in the area today and could create some localized lower cigs and visibilities. Low clouds and fog will again redevelop late tonight with model guidance in pretty good agreement. Light winds will be seen through the period. && .JKL WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for KYZ058>060-068-069- 079-080-083>088-104-106>120. && UPDATE...BATZ SHORT TERM...KAS LONG TERM...BB AVIATION...KAS
Hazardous weather outlook, Jun 11, 4:39 AM EDT, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 439 AM EDT Fri Jun 11 2021 KYZ058>060-068-069-079-080-083>088-104-106>120-121145- Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel-Wayne- McCreary-Whitley-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe- Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie- Letcher-Martin-Pike- Including the cities of Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 439 AM EDT Fri Jun 11 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Thunderstorms with torrential rain will be seen today and tonight. Flash flooding is possible through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are also possible at times Saturday through Sunday, and again on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of flooding through this evening. KYZ044-050>052-121145- Fleming-Montgomery-Bath-Rowan- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, and Morehead 439 AM EDT Fri Jun 11 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Thunderstorms are possible through tonight. Some storms will contain brief heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are also possible at times Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KAS/BB
In the hours before
Local storm report, Jun 11, 10:31 AM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1031 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 E PEBWORTH 37.50N 83.70W
06/11/2021 M1.25 INCH OWSLEY KY MESONET
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 2 E
PEBWORTH. 24 HOUR TOTAL AS OF 8 AM.
&&
HASLocal storm report, Jun 11, 10:33 AM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1033 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 N FLINTVILLE 37.50N 83.30W
06/11/2021 M1.40 INCH BREATHITT KY MESONET
24 HOUR TOTAL AS OF 8 AM.
&&
HASLocal storm report, Jun 11, 11:03 AM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1103 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 1 WNW WILHURST 37.64N 83.43W
06/11/2021 M1.40 INCH BREATHITT KY COCORAHS
24 HOUR TOTAL AS OF 9 AM.
&&
HASLocal storm report, Jun 11, 11:07 AM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1107 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WILLAILLA 37.31N 84.47W
06/11/2021 M2.87 INCH ROCKCASTLE KY COCORAHS
24 HOUR TOTAL AS OF 7 AM.
&&
HASSpecial weather statement, Jun 11, 1:48 PM EDT, 1 minute before
Special Weather Statement
National Weather Service JACKSON KY
148 PM EDT Fri Jun 11 2021
KYZ085>087-111830-
Whitley-Knox-Bell-
148 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BELL...SOUTHWESTERN
KNOX AND SOUTHEASTERN WHITLEY COUNTIES...
At 147 PM EDT, a strong thunderstorm was located over Suttons Mill,
or near Williamsburg, moving southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Williamsburg, Pineville, Middlesboro, Julip, Clate, Birdseye, Ponza,
Verne, Gausdale, King, Louden, Pruden, Polly Camp, Cubage,
Binghamtown, Clear Creek Springs, Nevisdale, Bon, Dixie and Hutch.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3659 8402 3669 8422 3685 8413 3669 8346
3667 8346 3667 8351 3664 8358 3662 8364
3658 8369 3658 8382
TIME...MOT...LOC 1747Z 292DEG 14KT 3674 8409
GREIFSpecial weather statement, Jun 11, 1:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service JACKSON KY
149 PM EDT Fri Jun 11 2021
KYZ114>117-111830-
Clay-Perry-Owsley-Leslie-
149 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OWSLEY...NORTHERN
LESLIE...WEST CENTRAL PERRY AND NORTHEASTERN CLAY COUNTIES...
At 149 PM EDT, a strong thunderstorm was located over Whoopflarea, or
13 miles northeast of Manchester, moving southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hazard, Hyden, Buckhorn, Seth, Hoskinston, Enline, Cinda, Mistletoe,
Dryhill, Shoal, Smilax, Kaliopi, Bobs Fork, Wild Cat, Newfound,
Barcreek, Confluence, Whoopflarea, Mosley Bend and Thousandsticks.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3722 8371 3738 8362 3736 8354 3733 8354
3735 8349 3729 8320 3704 8333
TIME...MOT...LOC 1749Z 292DEG 14KT 3727 8358
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:01 PM EDT | Areal Flood Advisory | JKL | Owsley | 119 min |
| Jun 10, 10:53 PM EDT | Areal Flood Advisory | JKL | Knox | 3 hr |
| Jun 11, 12:33 AM EDT | Areal Flood Advisory | JKL | Laurel, Rockcastle | 20 min |
| Jun 11, 12:53 AM EDT | Flash Flood Warning | JKL | Laurel, Rockcastle | 2 hr |
| Jun 11, 1:15 AM EDT | Areal Flood Advisory | JKL | Jackson, Pulaski, Rockcastle | 2 hr |
| Jun 11, 3:10 AM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 8 hr |
| Jun 11, 3:54 AM EDT | Flash Flood Watch | JKL | Bell, Breathitt, Clay, Elliott, Estill, Floyd and 23 more | 18 hr |
| Jun 11, 4:29 AM EDT | Areal Flood Advisory | JKL | Breathitt, Jackson, Lee, Magoffin, Owsley, Wolfe | 3 hr |
| Jun 11, 4:50 AM EDT | Flash Flood Warning | JKL | Lee | 3 hr |
| Jun 11, 5:35 AM EDT | Areal Flood Advisory | JKL | Estill, Lee | 3 hr |
| Jun 11, 5:56 AM EDT | Flash Flood Warning | JKL | Breathitt, Lee, Wolfe | 3 hr |
| Jun 11, 6:19 AM EDT | Flash Flood Warning | JKL | Estill | 3 hr |
| Jun 11, 6:51 AM EDT | Areal Flood Advisory | JKL | Estill, Powell, Wolfe | 114 min |
| Jun 11, 7:28 AM EDT | Areal Flood Advisory | JKL | Menifee | 2 hr |
| Jun 11, 7:46 AM EDT | Areal Flood Warning | JKL | Lee | 3 hr |
| Jun 11, 8:50 AM EDT | Areal Flood Warning | JKL | Lee | 2 hr |
| Jun 11, 9:55 AM EDT | Areal Flood Warning | JKL | Wolfe | 7 hr |
| Jun 11, 10:14 AM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 3 hr |
| Jun 11, 11:03 AM EDT | Areal Flood Warning | JKL | Lee | 6 hr |
| Jun 11, 12:21 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Owsley | 5 hr |
| Jun 11, 1:13 PM EDT | Areal Flood Advisory | JKL | Menifee, Montgomery, Powell | 5 hr |
| Jun 11, 1:16 PM EDT | Areal Flood Advisory | JKL | Breathitt, Knott, Perry | 3 hr |
| Jun 11, 1:48 PM EDT | Special Weather Statement | JKL | Bell, Whitley | 42 min |
| Jun 11, 1:50 PM EDT | Areal Flood Advisory | JKL | Estill, Lee | 3 hr |
| Jun 11, 1:52 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Magoffin | 3 hr |
| Jun 11, 1:53 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Leslie, Owsley, Perry | 3 hr |
| Jun 11, 1:55 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 5 hr |
| Jun 11, 2:08 PM EDT | Flash Flood Warning | JKL | Whitley | 6 hr |
| Jun 11, 2:10 PM EDT | Flash Flood Warning | JKL | Clay, Owsley | 3 hr |
| Jun 11, 2:39 PM EDT | Areal Flood Advisory | JKL | Harlan, Leslie, Letcher, Perry | 3 hr |
| Jun 11, 2:41 PM EDT | Areal Flood Advisory | JKL | Clay | 3 hr |
| Jun 11, 3:01 PM EDT | Areal Flood Advisory | JKL | Clay, Laurel, Leslie | 3 hr |
| Jun 11, 3:06 PM EDT | Flash Flood Warning | JKL | Clay | 2 hr |
| Jun 11, 3:08 PM EDT | Areal Flood Advisory | JKL | Jackson, Lee, Owsley | 3 hr |
| Jun 11, 3:11 PM EDT | Areal Flood Advisory | JKL | Estill, Lee, Powell | 3 hr |
| Jun 11, 3:34 PM EDT | Flash Flood Warning | JKL | Clay, Laurel | 3 hr |
| Jun 11, 3:48 PM EDT | Special Weather Statement | JKL | Bath, Menifee | 42 min |
| Jun 11, 3:57 PM EDT | River Flood Advisory | JKL | Estill | 13 hr |
| Jun 11, 4:04 PM EDT | Areal Flood Advisory | JKL | Harlan | 3 hr |
| Jun 11, 4:12 PM EDT | Special Weather Statement | JKL | Montgomery | 48 min |
| Jun 11, 4:17 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery | 3 hr |
| Jun 11, 4:23 PM EDT | Flash Flood Warning | JKL | Laurel | 3 hr |
| Jun 11, 4:26 PM EDT | Areal Flood Advisory | JKL | Knox, Laurel | 3 hr |
| Jun 11, 5:02 PM EDT | Areal Flood Advisory | JKL | Montgomery, Powell | 118 min |
| Jun 11, 5:05 PM EDT | Areal Flood Advisory | JKL | Laurel, Whitley | 3 hr |
| Jun 11, 5:11 PM EDT | Flash Flood Warning | JKL | McCreary, Whitley | 2 hr |
| Jun 11, 5:18 PM EDT | Flash Flood Warning | JKL | Laurel | 107 min |
| Jun 11, 5:21 PM EDT | Flash Flood Warning | JKL | Whitley | 105 min |
| Jun 11, 6:34 PM EDT | Special Weather Statement | JKL | Rockcastle | 26 min |
| Jun 11, 6:44 PM EDT | Areal Flood Warning | JKL | Clay, Laurel | 3 hr |
| Jun 11, 7:22 PM EDT | Special Weather Statement | JKL | Rockcastle | 23 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.